MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10438577
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a soundstar catheter and the patient experienced a pericardial effusion treated with a pericardiocentesis, followed by surgery that found a cardiac perforation, and hospital admission for further evaluation.Sometime during the procedure, the patient became hypotensive but treated by medications from the anesthesia team.After completing pulse field ablation (pfa), the physician used the soundstar catheter to evaluate the pericardial space.The physician noticed a pericardial effusion.The patient underwent a pericardiocentesis procedure, removal of 900mls of fluid removed from the patient's pericardial space.Then, the patient transported to surgery.The surgeon informed them that a perforation was seen within the patient's left atrial appendage.After surgery, the patient is currently stable.The patient was admitted for further evaluation.The physician believes that the soundstar catheter might have caused the perforation.Additional information was received on 21-apr-2025 which indicated that the physician believes the soundstar catheter may have been the device that caused the perforation to occur due to being advanced too far or too forcefully into the left atrial appendage.The pfa catheter used for the procedure was a boston farawave catheter.Additional information was received on 23-apr-2025.Intervention provided was pericardiocentesis performed in the catheterization laboratory and the patient was taken to the operating room (or) for intervention by a cardiothoracic surgeon.There, a sternotomy with left atrial appendage repair and clip was completed.During surgery, it was noted that there was a perforation located in the posterior aspect of the left atrial appendage, near the base.The outcome of the adverse event was improved.The patient required extended hospitalization, and the patient was kept in the intensive care unit for monitoring (icu).Prior to noting the pericardial effusion, ablation was performed, and no steam pop was noted.Reported procedural (act) activated clotting time were 602, 556, and 553 seconds, and after reversal with protamine was 147 seconds.During the procedure, 2 catheters exchanges and one transeptal puncture site occurred.Number of performed ablations noted were 50 deliveries, and all pulsed field ablation (pfa) were done with boston scientific farawave system.Transseptal puncture was performed with baylis versacross.No error messages observed on biosense webster equipment.During ablation, no irrigated catheters were in the body.Neither the carto 3 system, ngen rf generator, us, nor the ngen pump, us configuration were used in the procedure.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a soundstar catheter and the patient experienced a pericardial effusion treated with a pericardiocentesis, followed by surgery that found a cardiac perforation, and hospital admission for further evaluation.The product was returned to johnson & johnson medtech (j&j medtech) for evaluation on 05-may-2025.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A device history review was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.H4.Device manufacture date has been added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21940808
Report Number2029046-2025-01394
Device Sequence Number18281306
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public(01)10846835008838(17)260121(10)E5206243
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Catalogue Number10438577
Device Lot NumberE5206243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS VERSACROSS NEEDLE.; BI DIR 7FR DEFL CS CATH,NON-; BOSTON SCIENTIFIC PFA SYSTEM.; CARTO 3 SYSTEM.; NGEN PUMP, US CONFIGURATION.; NGEN RF GENERATOR, US.; PENTARAY NAV ECO 7FR, F, 2-6-2.; UNK_PFA CATHETER.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite